MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 5-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP303H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device mg6475 number, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent rhinoplasty on (b)(6) 2019 and suture was used.During the procedure, the suture uncoupled from the needle.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 4/7/2020.H3 evaluation: one empty opened foil, a detached needle and dispensed suture of product code pdp303, lot mg6475 were returned for analysis.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected.The suture was examined and the end is severely cut resulting in a clip off defect.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of the performance ¿ needle pull off, is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.

Brand Name
PDS+ VIO 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8896324
Report Number2210968-2019-85602
Device Sequence Number13532576
Product Code NEW
UDI-Device Identifier10705031047969
UDI-Public10705031047969
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberPDP303H
Device Catalogue NumberPDP303H
Device Lot NumberMG6475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2020
Initial Date Received by Manufacturer 07/19/2019
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date04/08/2020
Patient Sequence Number1